The Annals of Probability

Supermartingales as Radon–Nikodym densities and related measure extensions

Nicolas Perkowski and Johannes Ruf

Full-text: Open access

Abstract

Certain countably and finitely additive measures can be associated to a given nonnegative supermartingale. Under weak assumptions on the underlying probability space, existence and (non)uniqueness results for such measures are proven.

Article information

Source
Ann. Probab., Volume 43, Number 6 (2015), 3133-3176.

Dates
Received: September 2013
Revised: July 2014
First available in Project Euclid: 11 December 2015

Permanent link to this document
https://projecteuclid.org/euclid.aop/1449843627

Digital Object Identifier
doi:10.1214/14-AOP956

Mathematical Reviews number (MathSciNet)
MR3433578

Zentralblatt MATH identifier
1356.60070

Subjects
Primary: 60A10: Probabilistic measure theory {For ergodic theory, see 28Dxx and 60Fxx} 60G44: Martingales with continuous parameter 60H99: None of the above, but in this section

Keywords
Change of measure finitely additive measure Föllmer measure supermartingale Fatou convergence Caratheodory Radon–Nikodym

Citation

Perkowski, Nicolas; Ruf, Johannes. Supermartingales as Radon–Nikodym densities and related measure extensions. Ann. Probab. 43 (2015), no. 6, 3133--3176. doi:10.1214/14-AOP956. https://projecteuclid.org/euclid.aop/1449843627


Export citation

References

  • Airault, H. and Föllmer, H. (1974). Relative densities of semimartingales. Invent. Math. 27 299–327.
  • Ascherl, A. and Lehn, J. (1977). Two principles for extending probability measures. Manuscripta Math. 21 43–50.
  • Azéma, J. and Jeulin, T. (1976). Précisions sur la mesure de Föllmer. Ann. Inst. H. Poincaré Sect. B (N.S.) 12 257–283.
  • Bhaskara Rao, K. P. S. and Bhaskara Rao, M. (1983). Theory of Charges: A Study of Finitely Additive Measures. Academic Press, New York.
  • Bichteler, K. (2002). Stochastic Integration with Jumps. Cambridge Univ. Press, Cambridge.
  • Bierlein, D. (1962). Über die Fortsetzung von Wahrscheinlichkeitsfeldern. Z. Wahrsch. Verw. Gebiete 1 28–46.
  • Carr, P., Fisher, T. and Ruf, J. (2013). Why are quadratic normal volatility models analytically tractable? SIAM J. Financial Math. 4 185–202.
  • Carr, P., Fisher, T. and Ruf, J. (2014). On the hedging of options on exploding exchange rates. Finance Stoch. 18 115–144.
  • Cui, Z. (2013). Martingale property and pricing for time-homogeneous diffusion models in finance. Ph.D. thesis, Univ. Waterloo, Waterloo, Canada.
  • Cvitanić, J., Schachermayer, W. and Wang, H. (2001). Utility maximization in incomplete markets with random endowment. Finance Stoch. 5 259–272.
  • Delbaen, F. and Schachermayer, W. (1995). Arbitrage possibilities in Bessel processes and their relations to local martingales. Probab. Theory Related Fields 102 357–366.
  • Dellacherie, C. (1969). Ensembles aléatoires. I. In Séminaire de Probabilités, III (Univ. Strasbourg, 1967/1968). Lecture Notes in Math. 88 97–114. Springer, Berlin.
  • Doléans, C. (1968). Existence du processus croissant natural associé à un potentiel de la classe $(D)$. Z. Wahrsch. Verw. Gebiete 9 309–314.
  • Dunford, N. and Schwartz, J. T. (1958). Linear Operators. Part 1. General Theory. Interscience Publishers, New York.
  • Ethier, S. N. and Kurtz, T. G. (1986). Markov Processes: Characterization and Convergence. Wiley, New York.
  • Fernholz, D. and Karatzas, I. (2010). On optimal arbitrage. Ann. Appl. Probab. 20 1179–1204.
  • Föllmer, H. (1972). The exit measure of a supermartingale. Z. Wahrsch. Verw. Gebiete 21 154–166.
  • Föllmer, H. (1973). On the representation of semimartingales. Ann. Probab. 1 580–589.
  • Föllmer, H. and Gundel, A. (2006). Robust projections in the class of martingale measures. Illinois J. Math. 50 439–472 (electronic).
  • Föllmer, H. and Protter, P. (2011). Local martingales and filtration shrinkage. ESAIM Probab. Stat. 15 25–38.
  • Imkeller, P. and Perkowski, N. (2013). The existence of dominating local martingale measures. Available at arXiv:1111.3885.
  • Itô, K. and McKean, H. P. Jr. (1965). Diffusion Processes and Their Sample Paths. Springer, New York.
  • Jacka, S. (1992). A martingale representation result and an application to incomplete financial markets. Math. Finance 2 239–250.
  • Jacod, J. (1978). Projection prévisible et décomposition multiplicative d’une semi-martingale positive. In Séminaire de Probabilités, XII (Univ. Strasbourg, Strasbourg, 1976/1977). Lecture Notes in Math. 649 22–34. Springer, Berlin.
  • Jacod, J. (1979). Calcul Stochastique et Problèmes de Martingales. Springer, Berlin.
  • Jacod, J. and Shiryaev, A. N. (2003). Limit Theorems for Stochastic Processes, 2nd ed. Springer, Berlin.
  • Karatzas, I. and Kardaras, C. (2007). The numéraire portfolio in semimartingale financial models. Finance Stoch. 11 447–493.
  • Karatzas, I. and Shreve, S. E. (1991). Brownian Motion and Stochastic Calculus, 2nd ed. Springer, New York.
  • Karatzas, I. and Žitković, G. (2003). Optimal consumption from investment and random endowment in incomplete semimartingale markets. Ann. Probab. 31 1821–1858.
  • Karatzas, I., Lehoczky, J. P., Shreve, S. E. and Xu, G.-L. (1991). Martingale and duality methods for utility maximization in an incomplete market. SIAM J. Control Optim. 29 702–730.
  • Kardaras, C. (2010). Finitely additive probabilities and the fundamental theorem of asset pricing. In Contemporary Quantitative Finance (C. Chiarella and A. Novikov, eds.) 19–34. Springer, Berlin.
  • Kardaras, C. (2012). On the stochastic behavior of optional processes up to random times. Preprint. Available at arXiv:1007.1124.
  • Kardaras, C., Kreher, D. and Nikeghbali, A. (2015). Strict local martingales and bubbles. Ann. Appl. Probab. 25 1827–1867.
  • Kramkov, D. and Schachermayer, W. (1999). The asymptotic elasticity of utility functions and optimal investment in incomplete markets. Ann. Appl. Probab. 9 904–950.
  • Kreher, D. and Nikeghbali, A. (2013). A new kind of augmentation of filtrations suitable for a change of probability measure by a strict local martingale. Preprint. Available at arXiv:1108.4243.
  • Kunita, H. (1976). Absolute continuity of Markov processes. In Séminaire de Probabilités, X (Première Partie, Univ. Strasbourg, Strasbourg, Année Universitaire 1974/1975) 44–77. Springer, Berlin.
  • Larsen, K. and Žitković, G. (2013). On utility maximization under convex portfolio constraints. Ann. Appl. Probab. 23 665–692.
  • Larsson, M. (2014). Filtration shrinkage, strict local martingales and the Föllmer measure. Ann. Appl. Probab. 24 1739–1766.
  • Larsson, M. and Ruf, J. (2014). Convergence of local supermartingales and Novikov–Kazamaki-type conditions for processes with jumps. Preprint.
  • Lubin, A. (1974). Extensions of measures and the von Neumann selection theorem. Proc. Amer. Math. Soc. 43 118–122.
  • Metivier, M. and Pellaumail, J. (1975). On Doleans–Föllmer’s measure for quasi-martingales. Illinois J. Math. 19 491–504.
  • Meyer, P. A. (1972). La mesure de H. Föllmer en théorie des surmartingales. In Séminaire de Probabilités, VI (Univ. Strasbourg, Année Universitaire 19701971; Journées Probabilistes de Strasbourg, 1971) (A. Dold and B. Eckmann, eds.). Lecture Notes in Math. 258 118–129. Springer, Berlin.
  • Moy, S.-T. C. (1953). Measure extensions and the martingale convergence theorem. Proc. Amer. Math. Soc. 4 902–907.
  • Najnudel, J. and Nikeghbali, A. (2011). A new kind of augmentation of filtrations. ESAIM Probab. Stat. 15 S39–S57.
  • Pal, S. and Protter, P. (2010). Analysis of continuous strict local martingales via $h$-transforms. Stochastic Process. Appl. 120 1424–1443.
  • Parthasarathy, K. R. (1967). Probability Measures on Metric Spaces. Academic Press, New York.
  • Penner, I. and Reveillac, A. (2015). Risk measures for processes and BSDEs. Finance Stoch. 19 23–66.
  • Perkowski, N. and Ruf, J. (2012). Conditioned martingales. Electron. Commun. Probab. 17 1–12.
  • Platen, E. (2006). A benchmark approach to finance. Math. Finance 16 131–151.
  • Platen, E. and Heath, D. (2006). A Benchmark Approach to Quantitative Finance. Springer Finance. Springer, Berlin.
  • Pulido, S. (2014). The fundamental theorem of asset pricing, the hedging problem and maximal claims in financial markets with short sales prohibitions. Ann. Appl. Probab. 24 54–75.
  • Ruf, J. (2011). Optimal trading strategies under arbitrage. Ph.D. thesis, Columbia Univ., New York. Available at http://academiccommons.columbia.edu/catalog/ac:131477.
  • Ruf, J. (2013a). A new proof for the conditions of Novikov and Kazamaki. Stochastic Process. Appl. 123 404–421.
  • Ruf, J. (2013b). The martingale property in the context of stochastic differential equations. Preprint. Available at arXiv:1306.0218.
  • Ruf, J. (2013c). Hedging under arbitrage. Math. Finance 23 297–317.
  • Ruf, J. and Rungaldier, W. (2014). A systematic approach to constructing market models with arbitrage. In Arbitrage, Credit and Informational Risks (C. Hillairet, M. Jeanblanc and Y. Jiao, eds.). World Scientific, Singapore.
  • Stricker, C. (1975). Mesure de Föllmer en théorie des quasimartingales. In Séminaire de Probabilités, IX (Seconde Partie, Univ. Strasbourg, Strasbourg, Années Universitaires 1973/1974 et 1974/1975) 408–419. Springer, Berlin.
  • Stroock, D. W. and Varadhan, S. R. S. (2006). Multidimensional Diffusion Processes. Springer, Berlin. Reprint of the 1997 edition.
  • Yoeurp, Ch. (1976). Décompositions des martingales locales et formules exponentielles. In Séminaire de Probabilités, X (Seconde Partie: Théorie des Intégrales Stochastiques, Univ. Strasbourg, Strasbourg, Année Universitaire 1974/1975) 432–480. Springer, Berlin.
  • Yoeurp, C. (1985). Théorème de Girsanov généralisé et grossissement d’une filtration. In Grossissements de Filtrations: Exemples et Applications. Lecture Notes in Math. 1118 172–196. Springer, Berlin.